Alert archive / Alabama / Flash Flood Warnings in 1999

Flash Flood Warning 34, NWS Mobile, AL

July 25, 1999Conecuh County, Covington County, Alabama

NWS Mobile, AL issued this flash flood warning at Jul 25, 1999, 3:37 PM CDT for Conecuh County, Covington County, Alabama. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 1999, 3:37 PM CDT (20:37 UTC)
Expired
Jul 25, 1999, 5:30 PM CDT
In force
113 min
Issued by
NWS Mobile, AL
Area
Whole counties

Counties Conecuh County, AL, Covington County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 1999-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 1999-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 252044
FFWMOB
ALC035-039-252230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CDT SUN JUL 25 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CONECUH COUNTY IN ALABAMA
  THIS INCLUDES THE CITY OF EVERGREEN
  COVINGTON COUNTY IN ALABAMA
  
* UNTIL 530 PM CDT

* AT 340 PM CDT...SPOTTERS REPORTED WATER ON SEVERAL ROADS IN 
EVERGREEN AND US HIGHWAY 84 EAST OF EVERGREEN. SIMILIAR CONDITIONS 
WERE OCCURRING OVER SECTIONS OF COVINGTON COUNTY...GENERALLY EAST 
AND SOUTH OF ANDALUSIA. THE STORMS PRODUCING THE HEAVY RAIN WERE 
DRIFTING SOUTH AND RAIN...OCCASIONALLY HEAVY WILL CONTINUE THROUGH 
THE LATE AFTERNOON

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHNER SERVICE FORECAST OFFICE IN
MOBILE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:45 PM CDT, 52 minutes earlier.

Area forecast discussion, Jul 25, 2:45 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT SUN JUL 25 1999

MODELS REMAIN CONSISTENT IN SLIGHTLY LOWER UPPER GEOPOTENTIAL
HEIGHTS OVER SERN US WITH GENERAL WEAKNESS ALOFT AS UPR TROUGH MOVES
OFF EAST COAST AND LARGE MID/UPPER HIGH REMAINS PARKED OVER PLAINS
STATES. SLIGHT WEAKNESSES IN SFC PRES FIELD CONTINUES TO BE
REFLECTED OVER SE US AS A RESULT THROUGH TONIGHT...BUT BY MONDAY
UPPER TROF MOVES E AND SFC HIGH PRES BEGINS TO BUILD OVER ERN GULF
AND SE STATES.  SUBSIDENCE ALSO BEGINS TO DEVELOP OVER SERN STATES
BY LATE MONDAY IN WAKE OF DEPARTING UPPER TROUGH AS UPPER HIGH
REMAINS IN PLACE OVER CENTRAL US. CONVECTIVE COMPLEX CURRENTLY MOVG
S AND W ACROSS ERN HALF OF FCST AREA UNDER REGION OF COOLER TEMPS
ALOFT AS INDICATED BY RUC 500MB TEMP GUIDANCE...AND EXPECT THIS
FEATURE TO CONTINUE RAIN CHANCES OVER ERN ZONES THIS EVENING WITH
LOWER POPS W TONIGHT.  OTHERWISE...MON THROUGH TUE...PCPN FCST WILL
PRIMARILY RELATED TO MESOSCALE FORCING ALONG SEA/LAND BREEZE
INTERACTIONS AND AFTERNOON HEATING.  WITH DRIER AIR FILTERING INTO
REGION BY END OF PERIOD AND INTO EXTENDED TIME FRAME...EXPECT FEWER
SHRA/TSRA.  MANY LOCATIONS RAIN COOLED THIS AFTERNOON...BUT EVEN
THOSE AREAS THAT HAVE NOT RECEIVED ANY RAINFALL COOLER THAN PAST FEW
DAYS.  EXPECT THIS SLIGHTLY COOLER TREND TO CONTINUE THIS PERIOD.
LIKE FAN POPS FOR TONIGHT...BUT FWC LOOKS BETTER FOR REMAINDER OF
PERIOD.  FWC/FAN BOTH OVER DID TEMPS FOR THIS AFTERNOON.  WILL
UNDERCUT GUIDANCE MAX TEMPS SLIGHTLY THIS PERIOD...BUT MIN TEMPS
LOOK REASONABLE. PRELIM NUMBERS FOLLOW...

MOB BB 074/092 073/093 074 12232
PNS BB 076/090/075/091 075 12232
GZH BB 073/093 072/094 072 12432
DTS BB 075/090 076/091 075 12232
61A BB 072/093 071/094 071 12432
2RO BB 073/093 072/094 072 12232

MOB=MOBILE REGIONAL
PNS=PENSACOLA REGIONAL
DTS=DESTIN FL
GZH=EVERGREEN AL
61A=CAMDEN AL(WILCOX COUNTY)
2RO=WAYNESBORO MS(WAYNE COUNTY)

12

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:29 PM CDTSevere Thunderstorm WarningMOBWashington46 min

Nearby

Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.